Alert archive / Ohio / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 95, NWS Wilmington, OH

June 9, 20084 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 9, 2008, 6:26 PM EDT for 4 counties in Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2008, 6:26 PM EDT (22:26 UTC)
Expired
Jun 9, 2008, 7:00 PM EDT
In force
34 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Auglaize County, OH, Hardin County, OH, Logan County, OH, Shelby County, OH

The radar

The Cincinnati radar (KILN), 119 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 1:38 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 691 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
691 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1186 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:13 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 9, 4:13 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
413 PM EDT MON JUN 9 2008

.SYNOPSIS...
A COLD FRONT WILL CROSS THE OHIO VALLEY TONIGHT AND EARLY
TOMORROW. HIGH PRESSURE WILL BUILD IN QUICKLY ON TUESDAY AND LAST
THROUGH WEDNESDAY.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
SCATTERED CONVECTION AHEAD OF THE COLD FRONT THIS AFTERNOON WILL
CLIP FAR NWRN FCST AREA BRIEFLY THIS AFTERNOON AND EARLY EVENING.
ASIDE FROM THIS...CU WILL DROP OFF QUICKLY THIS EVENING AND
ANOTHER NIGHT OF WARM TEMPS WILL BE IN STORE.

&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH TUESDAY NIGHT/...
KEPT MILD TEMPS IN THE LOWER 70S OVER SERN FCST AREA TONIGHT BUT
LOWERED REMAINDER OF FCST AREA INTO THE UPPER 60S WITH THE RAIN
COOLED AIR FOR MINS. FRONTAL PASSAGE WILL BE QUITE QUICK TOMORROW
AND NOT HAVE THE CHANCE OF ACCESSING ANY DIURNALLY HEATED AIR
WHICH SHOULD LIMIT THE THREAT FOR SVR WEATHER. DID NOT INCREASE
THE POPS TO CATEGORICAL AS GFS AND NAM ARE SHOWING THE BEST STORMS
WELL NNW OF FCST AREA OVERNIGHT AND THEN THE FROPA PASSING OVER
THE REGION EARLY IN THE DAY. HIGH PRESSURE WILL QUICKLY BUILD IN
BEHIND THE FRONT AND COOL OFF DAYTIME MAXES ON TUESDAY TO JUST THE
LOW AND MID 80S...POSSIBLY SOME UPPER 70S.

TEMP GUIDANCE TOMORROW NIGHT WAS TOO WARM FROM FWC AND TOO COLD
PER MAV. THOUGHT THAT THERE WOULD BE A GOOD BIT OF COOLER AIR IN
PLACE BUT COULD NOT DROP READINGS AS LOW AS MAV...DECIDED TO BLEND
THE MET AND CURRENT FCST TO COME IN WITH READINGS RIGHT AROUND 60.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
MODEL GUIDANCE FOR THIS EXTENDED PERIOD IS WEIGHTED TOWARD HPCS
SOLUTION WHICH IS TO TREND THE FORECAST TOWARD A SOLUTION BASED
PRIMARILY ON THE 00Z ECMWF...BUT FOR THE DAYS 5-7 INCORPORATING A
PERCENTAGE OF THE 00Z GFS ENSEMBLE.

HIGH PRESSURE CENTERED ACROSS THE AREA ON WEDNESDAY WILL SLIDE TO
THE EAST BY THURSDAY...ALLOWING A MORE WARM AND MOIST SOUTHERLY FLOW
TO DEVELOP ACROSS THE OHIO VALLEY. BY LATER THURSDAY INTO THURSDAY
EVENING A SLIGHT CHANCE POPS WERE INTRODUCED GIVEN WEAK BDRY LAYER
FORCING IN AN UNSTABLE ENVIRONMENT ACROSS THE SOUTHERN PART OF OUR
FORECAST AREA. THE CHANCE OF PRECIP INCREASES ON FRIDAY AND FRIDAY
NIGHT AS BDRY LAYER FORCING INDICATED IN UNSTABLE AIRMASS AHEAD OF
APPROACHING FRONT. THIS FRONT EXPECTED TO MOVE ACROSS THE ILN
FORECAST AREA ON SATURDAY...BUT BECAUSE OF CURRENT UNCERTAINTY
REGARDING TIMING OF FRONTAL PASSAGE...HAVE LIMITED POPS TO HIGH
CHANCE. AFTER LINGERING POPS DURING THE EVENING/OVERNIGHT
PERIOD...CONDITIONS DRY OUT FOR SUNDAY AND SUNDAY NIGHT. LOW CHC
POPS ARE INTRODUCED AGAIN FOR MONDAY AS MODELS SUGGEST COLD FRONTAL
PASSAGE DURING THE DAY. COOLER TEMPS ARE EXPECTED FOR THE LATTER
PORTION OF THIS EXTENDED PERIOD...BEGINNING ON SATURDAY.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
A COLD FRONT POSITIONED ACROSS IL/IN WILL PROVIDE SCATTERED/NUMEROUS
SHOWERS AND THUNDERSTORMS...MAINLY AFTER 07Z AS THE FRONT PUSHES EASTWARD.
BY 15Z...THE COVERAGE WILL DIMINISH WEST TO EAST AS THE FRONT PASSES
EAST OF KCMH AND KLCK. THAT LATE IN THE TAF PERIOD...WILL MENTION
CB...AND ANY VCTS AND/OR TS MENTION MAY BE ADDED AS TIMING IS HONED.

SW WINDS AROUND 12 KTS WITH GUST NEAR 20 KTS TODAY...THEN GUSTS
DIMINISHING BEFORE WINDS SHIFT W/WSW BEHIND THE FRONT.

OUTLOOK...SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON FRIDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...JTD
AVIATION...
Hazardous weather outlook, Jun 9, 1:55 PM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
155 PM EDT MON JUN 9 2008

INZ050-058-059-066-OHZ026-034-035-042>044-051-060-101800-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-MIAMI-PREBLE-
155 PM EDT MON JUN 9 2008

...SEVERE THUNDERSTORM WATCH 496 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...MIAMI VALLEY OF OHIO AND WEST CENTRAL
OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

INZ073>075-080-KYZ089>100-OHZ045-046-052>056-061>065-070>074-077>082-
088-101800-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-
DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-MONTGOMERY-
GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-
HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
155 PM EDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Jun 9, 4:33 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
433 PM EDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             SE MILTON               39.79N 85.16W
06/09/2008  U1.00 INCH       WAYNE              IN   PUBLIC

            PUBLIC REPORT TO 911 CENTER.

&&
Special weather statement, Jun 9, 5:35 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
535 PM EDT MON JUN 9 2008

INZ050-058-OHZ042-092200-
WAYNE IN-FAYETTE IN-DARKE OH-
535 PM EDT MON JUN 9 2008

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DARKE...NORTHERN
FAYETTE AND WAYNE COUNTIES THROUGH 600 PM EDT...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM ECONOMY TO
DUBLIN TO 26 MILES SOUTHWEST OF GLENWOOD...MOVING NORTHEAST AT 64
MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
DUBLIN...MOUNT AUBURN...WILLIAMSBURG...CAMBRIDGE CITY...
JACKSONBURG...GREENS FORK...UNION CITY...BENTONVILLE...FALMOUTH...
FOUNTAIN CITY...EAST GERMANTOWN AND SHARPS CROSSING.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 4:18 PM EDTSevere Thunderstorm WarningILNDarke, Preble30 min
Jun 9, 5:29 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Mercer46 min
Jun 9, 6:23 PM EDTSevere Thunderstorm WarningILNChampaign, Logan, Shelby52 min
Jun 9, 6:56 PM EDTSevere Thunderstorm WarningILNHardin, Logan, Union49 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.